Alert archive / Arizona / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 4, NWS Flagstaff, AZ

June 11, 2010Coconino County, Arizona

NWS Flagstaff, AZ issued this severe thunderstorm warning at Jun 11, 2010, 7:42 PM MST for Coconino County, Arizona. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2010, 7:42 PM MST (02:42 UTC)
Expired
Jun 11, 2010, 8:03 PM MST
In force
21 min
Issued by
NWS Flagstaff, AZ
Area
Storm-based polygon

County Coconino County, AZ

The radar

The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:35 PM MST, 5 hours 7 minutes earlier.

Area forecast discussion, Jun 11, 2:35 PM MST, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
235 PM MST FRI JUN 11 2010

.SYNOPSIS...A LATE SEASON LOW PRESSURE SYSTEM WILL PRODUCE SCATTERED
THUNDERSTORMS ACROSS MUCH OF NORTHERN ARIZONA ON SATURDAY. THE
STRONGEST STORMS WILL LIKELY OCCUR FROM CENTRAL TO NORTHEASTERN
PORTIONS OF THE STATE. AFTERNOON TEMPERATURES WILL BE UNSEASONABLY
COOL. FOR SUNDAY...EXPECT ONLY SCATTERED STORMS MAINLY NORTH OF
FLAGSTAFF. LOOK FOR TEMPERATURES TO REBOUND TO NORMAL LEVELS UNDER
SUNNY SKIES BY TUESDAY.
&&

.DISCUSSION...AN UNSEASONABLY COOL LOW PRESSURE SYSTEM WILL AFFECT
NORTHERN ARIZONA THROUGH THE WEEKEND. WATER VAPOR SATELLITE IMAGERY
SHOWS THE LOW'S CENTER CURRENTLY OVER THE CALIFORNIA-NEVADA BORDER
JUST NORTH OF DEATH VALLEY. BY EARLY TOMORROW MORNING...THE LOW WILL
HAVE REACHED ITS SOUTHERNMOST POSITION...OVER NEEDLES. BY EARLY
SUNDAY MORNING...THE LOW WILL BE OVER CENTRAL UTAH AND MOVING
QUICKLY TO THE NORTHEAST.

FOR THE REST OF TODAY...SLIGHTLY UNSTABLE CONDITIONS AHEAD OF THE
SYSTEM WILL PRODUCE SCATTERED RAIN SHOWERS AND A HANDFUL OF
THUNDERSTORMS PRIMARILY NORTH AND WEST OF FLAGSTAFF. CONVECTION
SHOULD DIE OFF AROUND SUNDOWN. TOMORROW SHOULD BE MORE INTERESTING.
AS THE LOW DRAWS NEAR...IT WILL INTRODUCE GREATER
INSTABILITY...MOISTURE...AND WIND SHEAR. BY AFTERNOON...THE EASTERN
FRINGES OF THE MOIST...UNSTABLE AREA WILL BE PAIRED WITH AS MUCH AS
50 KNOTS OF 0-6 KM BULK SHEAR. THIS SHOULD BE ENOUGH TO PRODUCE
STRONGER...MORE ORGANIZED THUNDERSTORMS THAT COULD PRODUCE DAMAGING
WINDS AND/OR LARGE HAIL. FOR NOW...IT LOOKS AS THOUGH THESE STRONGER
STORMS MAY EXTEND FROM NORTHWEST GILA COUNTY TO NORTHERN APACHE
COUNTY. EXPECT LESS ORGANIZED CONVECTION WEST OF THERE AND FEW
STORMS TO THE EAST. SOME STORMS WILL PERSIST INTO LATE SATURDAY
NIGHT. BEYOND THUNDERSTORMS...SATURDAY'S HIGH TEMPERATURES WILL RUN
FROM 8 TO 16 DEGREES BELOW AVERAGE AND WINDS WILL BE GUSTING TO
NEARLY 40 MPH IN THE WHITE MOUNTAINS.

ON SUNDAY...AS THE LOW PULLS NORTHEASTWARD...INSTABILITY AND SHEAR
WILL DECREASE MARKEDLY. AS A RESULT...EXPECT ISOLATED RAIN SHOWERS
AND THUNDERSTORMS MAINLY NORTH OF FLAGSTAFF. AFTERNOON TEMPERATURES
WILL BEGIN TO REBOUND.

BY TUESDAY...WEAK RIDGING TRANSITING ARIZONA WILL BRING
TEMPERATURES BACK UP TO SEASONABLE LEVELS. EXPECT BREEZY CONDITIONS
AND ONLY A FEW CLOUDS. THE NEXT CHANCE FOR PRECIPITATION COULD OCCUR
NEXT WEDNESDAY OR THURSDAY WITH A TROUGH PASSAGE WELL TO OUR NORTH.
&&

.AVIATION...FOR THE 00Z PACKAGE...EXPECT SW WINDS 15 TO 25 KT
GUSTING TO 30 KT DIMINISHING BY 03Z. ISOLD HIGH BASED -SHRA/-TSRA
MAINLY NORTH OF A LINE FROM KRQE TO KFLG TO KIGM. EXPECT MVFR
CONDITIONS WHERE SHOWERS ARE OCCURRING. CONVECTION WILL DECREASE AFT
02Z-04Z...ALTHOUGH A FEW SHOWERS WILL LINGER OVERNIGHT. CONVECTION
WILL BEGIN TO INCREASE AGAIN BY 16Z SATURDAY MAINLY IN YAVAPAI AND
COCONINO COUNTIES. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&

.FIRE WEATHER...A LOW PRESSURE SYSTEM WILL DROP SOUTH INTO WESTERN
ARIZONA BY SATURDAY MORNING. THE LOW WILL BRING WELL BELOW NORMAL
TEMPERATURES...HIGHER HUMIDITY...AS WELL AS LESS WIND. EXPECT
SCATTERED DAYTIME SHOWERS AND THUNDERSTORMS MAINLY IN YAVAPAI AND
COCONINO COUNTIES...WITH ISOLATED ACTIVITY ELSEWHERE. ON SUNDAY...
DAYTIME SHOWERS AND THUNDERSTORMS WILL DECREASE IN COVERAGE WITH
SLIGHTLY WARMER TEMPERATURES.

MONDAY THROUGH WEDNESDAY...A DRYING AND WARMING TREND WILL CONTINUE
EACH DAY WITH CHANCES FOR SHOWERS DIMINISHING BY MONDAY. CRITICAL
FIRE WEATHER CONDITIONS ARE NOT EXPECTED MONDAY AND TUESDAY. BY
WEDNESDAY...AN APPROACHING TROUGH MAY INCREASE WINDS TO NEAR
CRITICAL FIRE WEATHER CRITERIA.
&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&

PUBLIC..................HOWARD
AVIATION/FIRE WEATHER...LATTO/DJO

VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER
INFORMATION.
Hazardous weather outlook, Jun 11, 4:35 AM MST, 15 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
435 AM MST FRI JUN 11 2010

AZZ004>018-037>040-120700-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
435 AM MST FRI JUN 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST
CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

OCCASIONALLY WINDY CONDITIONS WILL DEVELOP AGAIN THIS AFTERNOON...IN
ADVANCE OF A LOW PRESSURE SYSTEM APPROACHING FROM THE NORTHERN GREAT
BASIN. EXPECT SOUTHWEST WINDS TO COMMONLY GUST TO 30 TO 40 MPH. THIS
STORM WILL ALSO INCREASE MOISTURE OVER ARIZONA...LEADING TO A CHANCE
OF SHOWERS AND THUNDERSTORMS STARTING LATER TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AS THE LOW PRESSURE SLOWLY SLIDES NORTHEASTWARD...THE CHANCE FOR
SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR SATURDAY AND SUNDAY. THE
GREATEST CHANCES FOR PRECIPITATION WILL BE ACROSS THE MOUNTAINS OF
NORTH-CENTRAL ARIZONA ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KD

Nearby

Severe Thunderstorm Warnings in Arizona, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.